Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 133, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 14, 2018, 7:56 PM CDT for Jackson County, Perry County, Illinois; Perry County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2018, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 14, 2018, 8:32 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jackson County, IL, Perry County, IL, Perry County, MO
The radar
The Paducah radar (KPAH), 110 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2312 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:32 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 14, 4:32 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Paducah KY 432 PM CDT Thu Jun 14 2018 .UPDATE... Issued at 431 PM CDT Thu Jun 14 2018 Updated Aviation discussion for 00Z TAF Issuance. && .SHORT TERM...(Tonight through Sunday night) Issued at 300 PM CDT Thu Jun 14 2018 Main forecast story in the short term lies with the building heat as we head toward and into the weekend. Large scale mid/upper level ridge will align itself along much of the MS and lower OH River Valleys during most of the short term. Surface dew points in the 70-75 range will combine with afternoon temps into the lower/mid 90s to produce heat index values from 100 to 104 some areas on Friday, esp se MO/far sw IL/far wrn KY. Heat indices from 100 to 105 will then spread farther n/e across the forecast area on Saturday and Sunday. It appears that heat advisories will probably be needed over the weekend as many should be headed out of doors with the low/no precip forecast in place. In addition, it is quite early in the season for this type of heat, and many folk may not be quite acclimated to such heat yet. .LONG TERM...(Monday through Thursday) Issued at 300 PM CDT Thu Jun 14 2018 The upper ridge should begin to break down and sink to the south into the Gulf states region early next week. This should ease the main heat wave in our area, and will bring our forecast region closer to the mid level westerlies. The flow may become a bit more nwly with time as a H50 ridge builds in over the nrn Plains once the remnants of "Bud" make their way through that region. This should allow for a sfc front to work its way south toward/possibly into the region by the mid week time frame and bring our next decent shot at at least some sct shower/thunderstorm activity. && .AVIATION... Issued at 431 PM CDT Thu Jun 14 2018 Latest HRRR carries scntl MO convection and potentially impacts KCGI/KPAH terminals later this evening. However, we'll monitor trends as HRRR has handled overall well but been a little overdone on its radar coverage/solutions. Patchy fog is possible again late tonight all sites, with daytime cu potential in low VFR range for tmrw. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jun 14, 3:19 PM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 319 PM CDT Thu Jun 14 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-152030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 319 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat indices will peak around 100 degrees over southeast Missouri, far west Kentucky and the southern tip of Illinois on Friday. It will be even hotter over the weekend, with maximum heat index values 100 to 105 degrees across the entire four state area. There is a chance of thunderstorms next Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed.
In the hours before
Special weather statement, Jun 14, 3:38 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CDT Thu Jun 14 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-150930-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
338 PM CDT Thu Jun 14 2018
...Heat Index Readings to Surge this Weekend...
Temperatures in the lower and mid 90s this weekend will combine
with very humid conditions to push afternoon heat indices up into
the 100 to 105 range at many locations across the quad state
region. Heat index reading over 100 are likely to be present for
several hours both days. Consequently, heat advisories may be
required in future forecasts.
Though the high heat and humidity will not be as widespread on
Friday, several locations in southeast Missouri, far western
Kentucky and southwest Illinois will once again experience
afternoon heat indices up around 100 degrees or so.
Those with outdoor activities Friday, and especially this weekend,
should plan to wear light-weight and light-colored clothing if
possible. Take frequent breaks from the heat in the shade or
preferably an air conditioned location. Remember to bring along
and drink plenty of non-alcoholic beverages. Make sure pets have
adequate shade and fresh water.
&&
LAT...LON 3763 8695 3755 8705 3747 8711 3748 8713
3746 8711 3738 8710 3736 8713 3734 8714
3732 8711 3737 8708 3737 8704 3732 8699
3729 8698 3727 8755 3776 8765 3775 8692
3763 8691
TIME...MOT...LOC 0351Z 345DEG 17KT 3760 8727
MEFFERTSpecial weather statement, Jun 14, 4:40 PM CDT, 3 hours 16 minutes before
Special Weather Statement National Weather Service Paducah KY 440 PM CDT THU JUN 14 2018 MOZ110>112-114-142230- Stoddard MO-New Madrid MO-Scott MO-Mississippi MO- 440 PM CDT THU JUN 14 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MISSISSIPPI...SOUTH CENTRAL SCOTT...NORTHEASTERN NEW MADRID AND EAST CENTRAL STODDARD COUNTIES UNTIL 530 PM CDT... At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near Morehouse, or near Sikeston, with little discernable movement. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sikeston, Miner, Morehouse, Matthews, Canalou and Farrenburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3668 8972 3692 8982 3694 8947 3669 8936 TIME...MOT...LOC 2139Z 112DEG 5KT 3684 8963 07
Special weather statement, Jun 14, 6:08 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 608 PM CDT Thu Jun 14 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 608 PM CDT Thu Jun 14 2018 ...Heat Index Readings to Surge this Weekend... Temperatures in the lower and mid 90s this weekend will combine with very humid conditions to push afternoon heat indices up into the 100 to 105 range at many locations across the quad state region. Heat index reading over 100 are likely to be present for several hours both days. Consequently, heat advisories may be required in future forecasts. Though the high heat and humidity will not be as widespread on Friday, several locations in southeast Missouri, far western Kentucky and southwest Illinois will once again experience afternoon heat indices up around 100 degrees or so. Those with outdoor activities Friday, and especially this weekend, should plan to wear light-weight and light-colored clothing if possible. Take frequent breaks from the heat in the shade or preferably an air conditioned location. Remember to bring along and drink plenty of non-alcoholic beverages. Make sure pets have adequate shade and fresh water. &&
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:48 PM CDT | Special Weather Statement | PAH | Caldwell | 27 min |
| Jun 15, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell | 16 min |
| Jun 15, 3:40 PM CDT | Heat Advisory | PAH | Ballard, Calloway, Carlisle, Crittenden, Fulton, Graves and 5 more | 3 days |
| Jun 14, 9:45 PM CDT | Special Weather Statement | PAH | Alexander | 60 min |
| Jun 15, 5:40 PM CDT | Special Weather Statement | PAH | Franklin | 35 min |
| Jun 15, 6:01 PM CDT | Special Weather Statement | PAH | Massac | 29 min |
| Jun 15, 6:21 PM CDT | Special Weather Statement | PAH | Massac | 24 min |
| Jun 15, 6:51 PM CDT | Areal Flood Advisory | PAH | Johnson, Massac, Pope | 54 min |
| Jun 14, 7:25 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 65 min |
| Jun 14, 8:19 PM CDT | Special Weather Statement | PAH | Bollinger | 41 min |
| Jun 14, 8:40 PM CDT | Special Weather Statement | PAH | Cape Girardeau, Scott | 65 min |
| Jun 14, 9:00 PM CDT | Special Weather Statement | PAH | Bollinger | 30 min |
| Jun 14, 10:52 PM CDT | Special Weather Statement | PAH | New Madrid | 38 min |
| Jun 15, 2:25 PM CDT | Special Weather Statement | PAH | Wayne | 35 min |
| Jun 15, 2:30 PM CDT | Special Weather Statement | PAH | Mississippi | 30 min |
| Jun 15, 4:18 PM CDT | Areal Flood Advisory | PAH | Wayne | 117 min |
| Jun 15, 4:39 PM CDT | Special Weather Statement | PAH | New Madrid | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.